ISSN 2564-7784 | E-ISSN 2564-7040
Case Report
Cutaneous Vasculitis after Radiotherapy: Case Report
1 Department of Dermatology, Necmettin Erbakan University Meram School of Medicine, Konya, Turkey  
2 Department of Radiation Oncology, Necmettin Erbakan University Meram School of Medicine, Konya, Turkey  
3 Department of Pathology, Necmettin Erbakan University Meram School of Medicine, Konya, Turkey  
Eur J Ther ; : -
DOI: 10.5152/EurJTher.2018.749
Key Words: Cutaneous vasculitis, radiotherapy, hemangioma, radioimmunology
Abstract

Cutaneous vasculitis is a large, heterogeneous group of diseases in which blood vessels are targeted primarily by immunological and inflammatory reactions. Infections, medications, systemic collagenosis, chronic diseases and malignancies are secondary causes of cutaneous vasculitis. Hemangiomas are the most common primary benign tumors of the spinal cord, and these are rarely symptomatic, with the most common symptom being pain, while in rare cases it may lead to paraparesis and paralysis. Radiotherapy (RT) is a safe and effective treatment for symptomatic spinal cord hemangiomas. A 44-year-old male patient was admitted to our dermatology polyclinic with a complaint of a rash on the bilateral legs lasting for one week. The medical history of the patient included no disease other than a sacral hemangioma, for which the patient was treated with 4500 cGy curative radiotherapy for a sacral hemangioma involving symptomatic pain one month previously. It was thought that cutaneous vasculitis was caused by the radiotherapy in our case without any triggering factor except radiotherapy. A skin biopsy was taken to make a definite diagnosis, and in a histopathological examination, abundant amounts of extra-red blood cells and lymphocytes were observed, along with endothelial profiling in superficial vessels, consistent with vasculitis. The patient was diagnosed with cutaneous vasculitis, both clinically and histopathologically. To the best of our knowledge, radiotherapy as a cause of vasculitis has been the subject of very few studies in literature. In this regard, the present study presents a case in which cutaneous vasculitis was a possible immune side effect of RT.

Key Words
Authors
All
Survey
AVES | Copyright © 2018 European Journal of Therapeutics | Latest Update: 09.10.2018